Transient Syncope and ECG Changes Associated With the Concurrent Administration of Clozapine and Diazepam
J Clin Psychiatry 1999;60(9):619-620 [letter]
© Copyright 2014 Physicians Postgraduate Press, Inc.
Purchase This PDF for $40.00
If you are not a paid subscriber, you may purchase the PDF.
(You'll need the free Adobe Acrobat Reader.)
Receive immediate full-text access to JCP. You can subscribe to JCP online-only ($86) or print + online ($156 individual).
With your subscription, receive a free PDF collection of the NCDEU Festschrift articles. Hurry! This offer ends December 31, 2011.
If you are a paid subscriber to JCP and do not yet have a username and password, activate your subscription now.
As a paid subscriber who has activated your subscription, you have access to the HTML and PDF versions of this item.
Click here to login.
Did you forget your password?
Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send email
Letter to the Editor
Sir: Syncopal attacks have been reported in patients who were treated with a combination of clozapine and benzodiazepines. These patients had a sudden loss of consciousness and no visible respiration or measurable blood pressure followed by recovery within 5 minutes to a few hours. Also, a lethal case and severe orthostatic hypotension4 have been reported for this combination of drugs. We describe a patient who developed a brief syncopal attack with significant electrocardiogram (ECG) changes after clozapine dosage was increased to 300 mg/day while he was receiving diazepam (30 mg/day).